Mugsey

My dog has CHF, Syncope and has lost his appetite - what happens next?

About 7 months ago my senior dog was diagnosed with CHF. With regular vet visits and his meds things have been great. He has been on three different medications that have been very effective (furosimide, enalapril and vetmedin). His heart rate has been fine and the fluid build up in his lungs has been controlled.
Perhaps I've been too encouraged by how well he has been. A few days ago he began vomiting not often but more than usual, he has no interest in food (highly unusual) and he started fainting when he gets excited. I thought it was seizures but the vet called it syncope. It happened twice while we were at the vets office . So he got to see it first hand.
The vet says he doesn't suffer when it happens and since the meds are still working there is no reason to put him down. But if he won't eat I can't slip him his meds. I'm afraid to force feed them because he struggles fiercely.
Does anyone have experience with this? What should I expect? Are these his last days?


Asked by Mugsey on Sep 25th 2010 in Senior Pet
Report this question Get this question's RSS feed Send this question to a friend



Status

  • Cast your vote for which answer you think is best!


Answers

Guest

Hi- I am very sorry to tell you- but you should prepare yourself to say goodbye. Our Husky did this nad died 3 days later before we could get her into the car. But that doesn't mena anything- keep taking him. Say a preyer and hope for the best.


Member 769709 answered on 10/10/10. Helpful? Yes/Helpful: No 0 Report this answer